Vol. 3, No. 5, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12, 1 issue

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
A general homological Kleiman–Bertini theorem

Susan J. Sierra

Vol. 3 (2009), No. 5, 597–609

Let G be a smooth algebraic group acting on a variety X. Let and be coherent sheaves on X. We show that if all the higher Tor sheaves of against G-orbits vanish, then for generic g G, the sheaf TorjX(g,) vanishes for all j 1. This generalizes a result of Miller and Speyer for transitive group actions and a result of Speiser, itself generalizing the classical Kleiman–Bertini theorem, on generic transversality, under a general group action, of smooth subvarieties over an algebraically closed field of characteristic 0.

generic transversality, homological transversality, Kleiman's theorem, group action
Mathematical Subject Classification 2000
Primary: 14L30
Secondary: 16S38
Received: 9 March 2009
Accepted: 21 July 2009
Published: 9 November 2009
Susan J. Sierra
Department of Mathematics
University of Washington
Seattle, WA 98195
United States